Louisiana, 2014Damaging Wind in Louisiana, June 21, 2014
June 21, 2014 · NWS LIX · 1 event in 1 county or zone
Isolated severe thunderstorm developed over St. Tammany Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $300
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm developed over St. Tammany Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:21 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 21, 2:21 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
321 PM CDT SAT JUN 21 2014
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER LAND AREAS
THIS AFTERNOON TRIGGERED BY DAYTIME HEATING IN THE MOIST/UNSTABLE
AIRMASS. THIS ACTIVITY WILL DISSIPATE AROUND SUNSET. A SHORTWAVE NOW
OVER TEXAS WILL APPROACH FROM THE WEST SUNDAY. THIS IS EXPECTED TO
RESULT IN GREATER DIURNAL CONVECTIVE COVERAGE AS COMPARED TO THE
LAST FEW DAYS. FORECAST MODELS SHOW PWS OF 1.8-2.0 INCHES SUNDAY
WITH AN UNCAPPED ATMOSPHERE AND CONVECTIVE TEMPS IN THE UPPER 80S.
ONE OR TWO STRONGER STORMS COULD DEVELOP IN THE AFTERNOON WITH A
DOWNBURST WIND THREAT. THE SHORTWAVE WILL MOVE OVER AND EAST OF
THE AREA MONDAY WITH DIURNAL CONVECTIVE COVERAGE TRENDING
DOWNWARD AS PWS DROP SLIGHTLY TO THE 1.6-1.8 INCH RANGE. WILL KEEP
POPS GENERALLY IN THE 20S/30S FOR BOTH MONDAY/TUESDAY.
THE GFS AND ECMWF DIFFER IN THEIR SOLUTIONS FOR THE DAYS 4 THROUGH
7 PERIOD. THE GFS SHOWS A LONGWAVE TROUGH DEVELOPING OVER THE
ROCKIES WITH STRONG SOUTHERLY FLOW IN THE LOW/MID LEVELS
TRANSPORTING DEEP TROPICAL MOISTURE (PWS 1.8-2.0 INCHES) NORTH
INTO THE AREA FROM WEDNESDAY ONWARD. THE ECMWF KEEPS UPPER RIDGING
IN PLACE ACROSS THE EASTERN GULF WHICH WOULD RESULT IN LESS
CONVECTIVE COVERAGE. HAVE KEPT POPS IN THE 30S/40S EACH DAY AS A
COMPROMISE WITH SCATTERED DIURNAL CONVECTIVE DEVELOPMENT EXPECTED.
SEASONABLY HOT/HUMID CONDITIONS ARE EXPECTED THROUGH THE UPCOMING
WEEK WITH TEMPS RUNNING NEAR NORMAL.
14/MM
&&
.AVIATION...
ISOLATED CONVECTION HAS RECENTLY DEVELOPED AND MAY IMPACT SOME OF
THE TERMINALS AS THE AFTERNOON PROGRESSES. AS A RESULT...VCTS HAS
BEEN INCLUDED IN THE FORECAST FOR A NUMBER OF TAF SITES. OTHERWISE...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD. THE
CONVECTION THAT DEVELOPS DURING THE HEATING OF THE DAY WILL WANE
AS WE MOVING INTO THE EVENING AND OVERNIGHT HOURS. 11
&&
.MARINE...
LITTLE CHANGE IS EXPECTED THROUGH TUESDAY WITH WINDS GENERALLY
SOUTH/SOUTHEAST 5 TO 12 KNOTS AND SEAS 1-3 FEET. WINDS WILL BEGIN
TO INCREASE SLIGHTLY ON WEDNESDAY AS THE PRESSURE GRADIENT
TIGHTENS WITH SEAS CLIMBING TO 2 TO 4 FEET. SCATTERED MAINLY NIGHT
AND EARLY MORNING SHOWERS/T-STORMS CAN BE EXPECTED THROUGH THE
WEEK. 14/MM
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 91 70 90 / 20 50 20 40
BTR 72 92 72 91 / 20 40 20 30
ASD 75 91 72 89 / 20 40 20 40
MSY 76 91 75 89 / 20 40 20 30
GPT 78 90 73 88 / 20 50 20 40
PQL 73 91 71 89 / 20 50 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 21, 11:01 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1201 PM CDT SAT JUN 21 2014
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-220000-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1201 PM CDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF
HEAVY DOWNPOURS OF RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
THE PERIOD. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER A
FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, St. Tammany
- When
- June 21, 3:45 PM CST
- Where
- St. Tammany County, 2.46 mi NE of Goodbee
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $300
- Reported by
- Public
- Coordinates
- 30.528, -90.174
A resident reported a 60 mph wind gust and minor property damage. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 21, 2014$310,000 · 1.75 in hail · 22 events
- Tornado and Hail in Minnesota, June 21, 2014$159,000 · EF1 · 8 events
- Hail and Damaging Winds in Missouri, June 21, 2014$487,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Illinois, June 21, 2014$203,000 · 1.75 in hail · 20 events
- Hail in South Dakota, June 21, 2014$150,000 · 1.75 in hail · 5 events
- Damaging Winds in Georgia, June 21, 2014$41,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$39,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$25,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in South Dakota, June 21 to 22, 2014EF0 · 30 events
- Hail and Damaging Winds in North Dakota, June 21, 2014$33,000 · 1.75 in hail · 5 events
- Damaging Winds in Tennessee, June 21, 2014$33,000 · 52 kt wind · 4 events
- Tornadoes in Colorado, June 21, 2014EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531303.